I am 65 years old with chronic prostatitis (since 1988) and a 5mm unobstructed kidney stone?

I am 65 years old with chronic prostatitis (since 1988) and a 5mm unobstructed kidney stone. I have been taking 2 to 4 extra strength excedrin long term for pain relief not only for the prostatitis but for knee arthritis as well. I have had gross hematuria off and on over the last 5 years, but mostly only a trace +1 showing up on the urine dip stick test. The ct that I had showed only the kidney stone and a mildly enlarged prostate. The cysto that I had also showed normal. I do get some pain from time to time from the kidney area housing the stone. How much could the excedrin be contributing to the urine blood and what is the proper way to stop the excedrin? Thank you.

FIND THE BEST DOCTORS NEAR YOU

Cardiologists – Cosmetic Surgeons – Dermatologists – Ear, Nose and Throat Specialists – Gastroenterologists – Gynecologists/Obstetricians – Neurologists – Oncologists – Orthopedic surgeons – Pediatricians – Psychiatrists – Pulmonologists – Urologists

Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

Hi
There is a chance that excedrin is causing blood in urine, however any other substitute to manage your prostatitis or knee pain will have worse side effects, so I recommend reducing the dose since stopping it does not seem an option due to your pain
Good Luck

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

Well, i believe in my opinion that you need to treat the cause, the kidney stone should be managed by medication to loosen it o it can pass easier through ureters, while your knee pain should be managed by physiotherapy, and excedrin has been reported to cause haematuria in rare cases…until then reduce the dose and start the treatment of the cause, then you can stop it later..

Dr.Honey
Member
Dr.Honey

Hi..
Thanks for the query..

Blood in urine can be due to a number of causes and prostratitis as well as renal stones or urinary tract infection can also be a cause..
As you are taking Excedrin since long it can also be a cause for blood in urine..
So first of all consult an Urologist and get the exact cause ruled out..
If you wish to wean off Excedrin then also you need to do it under guidance as they will gradually taper the done of the medication and gradually stop it so that you do not suffer from withdrawal side effects..

Hope this helps..

wpDiscuz